What's causing my skin reaction and how to treat it?
I'm having a skin reaction to something. My eyelids become red and very itchy then they dry out and flake. They look swollen and wrinkled. I have a couple of other localized areas that do the same thing. I had allergy testing last year with no cause found. Symptoms went away for about 9 months now they are back so I assume it's seasonal, but find none of the allergy medications that mention treating these symptoms.
I think there are two main possibilities here. The first is something called seborrheic dermatitis. This is an inflammation of the oil producing areas of the skin, typically the scalp and hairline, the eyebrows (and eyelids), and the facial creases. It leads to itching, scaling, and redness. Fortunately, this condition is easily treated with antifungal and steroid creams. You should talk to your primary care doctor who, if they confirm the diagnosis, will help you decide on the best treatment course. The other likely possibility is eczema, which is a condition caused by excessive dryness in the skin, leading to redness and itching. This condition is also treated with steroid creams, but moisturizing the skin well is also an essential part of the treatment. There are a few other conditions that can cause rashes on the face that are less common, include some autoimmune conditions like dermatomyositis. For this reason, it is important to see your doctor before beginning treatment. Although I suspect that what is going on is a simple, easily treated problem, it is best to have a thorough check up from a doctor you trust prior to deciding what is the best treatment plan for your case.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?